question-icon

What causes delayed menstruation post intake of Duphaston?

default
Posted on Fri, 6 May 2016
Question: hello sir
i was having irregular periods .doctor suggested me duphaston 10mg from day 16-25 day after getting my periods . i get my periods with in 5 days after stopping duphaston 10mg in 2 days before getting periods brown spotting . but this month i didnt got my period after still 11 days of stopping duphaston . i thought i am pregnant but now on 12th day i had bleeding not really like periods but little bit some drops . i am really worried was i pregnant or not if not than what could be the reason for late periods . i really wann to get pregnant . plz suggest me what should i do
doctor
Answered by Dr. Sameer Kumar (44 minutes later)
Brief Answer:
delayed withdrawal bleed.

Detailed Answer:
Hello,
Thanks for the query to hcm,
If your menses were regularising with cyclical progesterones since last few months ,then if the present delay has occurred to 12 days post stoppage of duphaston, and also if pregnancy test is negative then the delay can happen due to stress induced hormonal changes during the cycle which can potentiate the progesterone effect further and offer a delayed withdrawal like now.
Also if you have had intercourse or have been sexually active by day 25-26 then again increased progestins during sex can further potentiate the effect of duphaston and your menses have been delayed.
So there is no need to worry, wait for the menses to resume naturally.
For pregnancy, best would be to practice sex between day 11-day20 of the next cycle which would be your fertile period and also ovulation shall occur mid cycle, so it would increase your chances of conceiving. You can continue duphaston from day 15-25 as it would act as further support to pregnancy in case you get pregnant next cycle.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sameer Kumar

OB and GYN Specialist

Practicing since :2002

Answered : 1656 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delayed menstruation post intake of Duphaston?

Brief Answer: delayed withdrawal bleed. Detailed Answer: Hello, Thanks for the query to hcm, If your menses were regularising with cyclical progesterones since last few months ,then if the present delay has occurred to 12 days post stoppage of duphaston, and also if pregnancy test is negative then the delay can happen due to stress induced hormonal changes during the cycle which can potentiate the progesterone effect further and offer a delayed withdrawal like now. Also if you have had intercourse or have been sexually active by day 25-26 then again increased progestins during sex can further potentiate the effect of duphaston and your menses have been delayed. So there is no need to worry, wait for the menses to resume naturally. For pregnancy, best would be to practice sex between day 11-day20 of the next cycle which would be your fertile period and also ovulation shall occur mid cycle, so it would increase your chances of conceiving. You can continue duphaston from day 15-25 as it would act as further support to pregnancy in case you get pregnant next cycle. Regards